MAUDE Adverse Event Report: VERAN MEDICAL TECHNOLOGIES, INC SPIN ACCESS CATHETER BIOPSY GUIDE; BIOPSY CATHETER

VERAN MEDICAL TECHNOLOGIES, INC SPIN ACCESS CATHETER BIOPSY GUIDE; BIOPSY CATHETER
Model Number INS-5900
Medical Device Problem Codes Material Separation (1562); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2021
Type of Reportable Event Malfunction
Event or Problem Description
After taking forcep and 22 ga needle samples, the doctor switched to the second target lesion and a piece of plastic was discovered in the patients airway.The catheter was removed and a long thin piece of plastic was still attached to it.Device has not been returned for evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to correct information provided in the initial report, to provide additional information regarding the event (b5) and additional information based on the evaluation and investigation of the returned device.The subject device was returned for evaluation.The long, thin piece was determined to be the inner lining of the catheter that appeared to have been scraped off by a needle.The issue most likely occurred during insertion of the needle into the catheter with the needle extended.The piece of the inner lining was still attached to the device.There were no loose components.Veran will continue to monitor field performance for this device.D9: date returned to manufacturer is unknown.This supplemental report is being submitted as a corrective action following a retrospective review of complaints in response to an observation from an external inspection.
 
Event or Problem Description
Correction to b5 of initial medwatch report: "cathester" should be "catheter".There was no impact on the patient or the procedure due to the reported issue.The procedure was completed with no delay.

Brand Name
SPIN ACCESS CATHETER BIOPSY GUIDE
Common Device Name
BIOPSY CATHETER
Manufacturer (Section D)
VERAN MEDICAL TECHNOLOGIES, INC
1938 innerbelt business center
saint louis MO 63114
Manufacturer Contact
christine hardin
1938 innerbelt business center
saint louis, MO 63114
3146598500
MDR Report Key11383299
Report Number3007222345-2021-00002
Device Sequence Number3618637
Product Code JAK
UDI-Device Identifier00815686021153
UDI-Public00815686021153
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K170023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2022
Device Model NumberINS-5900
Device Catalogue NumberINS-5900
Device Lot Number84696190926
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2021
Supplement Date Received by Manufacturer02/25/2021
Initial Report FDA Received Date02/26/2021
Supplement Report FDA Received Date07/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown